Alert archive / North Dakota / Wind Chill Advisories in 2011

Wind Chill Advisory 44, NWS Bismarck, ND

February 8, 201132 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Feb 8, 2011, 2:26 PM MST for 32 counties in North Dakota. It took effect at Feb 8, 2011, 5:00 PM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 2:26 PM MST (21:26 UTC)
In effect from
Feb 8, 2011, 5:00 PM MST
Expired
Feb 9, 2011, 11:00 AM MST
In force
18 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WWUS43 KBIS 082126
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
326 PM CST TUE FEB 8 2011

...ANOTHER NIGHT OF DANGEROUS WIND CHILLS...

.THE COMBINATION OF ARCTIC HIGH PRESSURE...WITH WINDS OF 10 TO 25
MPH...WILL CREATE WIND CHILLS OF 25 TO 35 BELOW ZERO TONIGHT AND
WEDNESDAY MORNING. WIND CHILLS WILL REACH ADVISORY CRITERIA IN THE
NORTH AND EAST EARLY THIS EVENING...AND MAY NOT REACH CRITERIA IN
THE SOUTHWEST UNTIL LATER IN THE EVENING. ALL OF WEST AND CENTRAL
NORTH DAKOTA SHOULD SEE DANGEROUS WIND CHILLS LATE TONIGHT THROUGH
WEDNESDAY MORNING.

IF YOU HAVE OUTDOOR PLANS...BE SURE TO WEAR A HAT AND GLOVES AND
COVER ALL EXPOSED SKIN.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090530-
/O.NEW.KBIS.WC.Y.0044.110209T0000Z-110209T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
326 PM CST TUE FEB 8 2011 /226 PM MST TUE FEB 8 2011/

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/
WEDNESDAY. 


* EXPECT WIND CHILLS OF 25 TO 35 BELOW ZERO TONIGHT THROUGH
  WEDNESDAY MORNING.

* GUSTY WINDS...ESPECIALLY THIS EVENING...MAY PRODUCE SOME LOWER
  VISIBILITIES AND SLICK ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$
TWH
4 follow-up statements
684 
WWUS43 KBIS 090335
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
935 PM CST TUE FEB 8 2011

...DANGEROUS WIND CHILLS AGAIN OVERNIGHT...

.THE COMBINATION OF ARCTIC HIGH PRESSURE...WITH WINDS OF 10 TO
20 MPH...WILL CREATE WIND CHILLS OF 25 TO 40 BELOW ZERO OVERNIGHT AND
WEDNESDAY MORNING. IF YOU HAVE OUTDOOR PLANS...BE SURE TO WEAR A
HAT AND GLOVES AND COVER ALL EXPOSED SKIN.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091145-
/O.CON.KBIS.WC.Y.0044.000000T0000Z-110209T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
935 PM CST TUE FEB 8 2011 /835 PM MST TUE FEB 8 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ WEDNESDAY. 

* EXPECT WIND CHILLS OF 25 TO 40 BELOW ZERO OVERNIGHT THROUGH
  WEDNESDAY MORNING.

* GUSTY WINDS WILL PRODUCE SLICK ROADWAYS AND SHALLOW DRIFTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

KINNEY
871 
WWUS43 KBIS 090711
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
111 AM CST WED FEB 9 2011

...DANGEROUS WIND CHILLS AGAIN THIS MORNING...

.WINDS OF 10 TO 20 MPH AND SUBZERO TEMPERATURES...WILL CREATE
WIND CHILLS OF 25 TO 40 BELOW ZERO THIS MORNING. FROST BITE AND
HYPOTHERMIA COULD OCCUR IF PRECAUTIONS ARE NOT TAKEN.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091515-
/O.CON.KBIS.WC.Y.0044.000000T0000Z-110209T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
111 AM CST WED FEB 9 2011 /1211 AM MST WED FEB 9 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY. 

* EXPECT WIND CHILLS OF 25 BELOW TO 40 BELOW.

* GUSTY WINDS AND BLOWING AND DRIFTING SNOW WILL CAUSE ICY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL CAUSE LOW WIND CHILLS. THIS COULD RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU VENTURE OUTDOORS...DRESS WARMLY AND KEEP EXPOSED SKIN TO A
MINIMUM. 

&&

$$
728 
WWUS43 KBIS 090952
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
352 AM CST WED FEB 9 2011

...DANGEROUS WIND CHILLS AGAIN THIS MORNING...

.WINDS OF 10 TO 20 MPH AND SUBZERO TEMPERATURES...WILL CREATE
WIND CHILLS OF 25 TO 40 BELOW ZERO THIS MORNING. FROST BITE AND
HYPOTHERMIA COULD OCCUR IF PRECAUTIONS ARE NOT TAKEN.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091800-
/O.CON.KBIS.WC.Y.0044.000000T0000Z-110209T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
352 AM CST WED FEB 9 2011 /252 AM MST WED FEB 9 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY. 

* EXPECT WIND CHILLS OF 25 BELOW TO 40 BELOW.

* GUSTY WINDS AND BLOWING AND DRIFTING SNOW WILL CAUSE ICY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL CAUSE LOW WIND CHILLS. THIS COULD RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU VENTURE OUTDOORS...DRESS WARMLY AND KEEP EXPOSED SKIN TO A
MINIMUM.

&&

$$
932 
WWUS43 KBIS 091809
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1209 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY HAS EXPIRES...

.AS TEMPERATURES RISE THIS AFTERNOON...WIND CHILLS WILL DROP BELOW
ADVISORY CRITERIA. THEREFORE THE ADVISORY HAS BEEN ALLOWED TO EXPIRE.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091915-
/O.EXP.KBIS.WC.Y.0044.000000T0000Z-110209T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1209 PM CST WED FEB 9 2011 /1109 AM MST WED FEB 9 2011/

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 2:16 PM MST, 10 minutes earlier.

Area forecast discussion, Feb 8, 2:16 PM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
316 PM CST TUE FEB 8 2011

.SHORT TERM...MAIN PROBLEM FOR THE FORECAST TONIGHT WILL BE
TEMPERATURES AND WIND CHILL HIGHLIGHTS. NO NEED TO WORRY ABOUT
CLOUDS OR WEATHER AS WE SHOULD BE MAINLY CLEAR TONIGHT...WITH
ONLY A LITTLE MID/HIGH LEVEL CLOUDINESS.

BATTLE TONIGHT WILL BE THE WINDS VS THE COLD ARCTIC HIGH. THE HIGH
CONTINUES TO SLIDE SOUTH AND EAST INTO THE CENTRAL AND SOUTHERN
ROCKIES/PLAINS. BUT THERE IS A REMNANT OF THE ARCTIC HIGH
REMAINING OVER THE NORTHERN PLAINS. GFS/ECMWF DEPICT A 1035/1039
SURFACE HIGH OVER WESTERN ND/SERN MT RESPECTIVELY. SO IT DOES LOOK
LIKE ANOTHER COLD NIGHT. HOWEVER...A BRISK NORTHWEST FLOW WILL
CONTINUE BETWEEN THE ARCTIC HIGH AND A HUDSON BAY LOW. WE HAVE
ALREADY SEEN SUSTAINED WINDS OF 20 TO 30 MPH TODAY FROM MINOT TO
JAMESTOWN...AND THESE STRONG GRADIENT WINDS SHIFT TO THE SOUTH AND
WEST TONIGHT. WINDS WILL DROP OFF TONIGHT...BUT THE QUESTION IS
HOW MUCH AND HOW QUICKLY WILL THE WINDS DROP OFF...AND IF THEY DO
NOT DROP OFF ENTIRELY...WHICH WE THINK WILL BE THE CASE...HOW MUCH
WILL THIS AFFECT LOW TEMPERATURES. MOS GUIDANCE IS PRETTY MUCH
COLD EVERYWHERE...AND THINK THIS IS OVERDONE. THE REMAINDER OF THE
MODEL GUIDANCE/BIAS CORRECTED GUIDANCE/AND CONSENSUS DO NOT DROP
TEMPERATURES OFF IN THE SOUTHWEST. WILL LEAN TOWARD THIS CONSENSUS
BUT NOT COMPLETELY AS STILL A LITTLE WORRIED WITH THE SURFACE HIGH
OVER THE WESTERN DAKOTAS/ERN MONTANA EARLY WEDNESDAY.

THE ONLY WINNER IN THIS BATTLE BETWEEN THE WINDS AND THE ARCTIC
HIGH WILL BE THE WIND CHILLS. WE WILL NEED A WIND CHILL ADVISORY
TONIGHT ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA. EXPECT
MOST AREAS TO DROP BACK INTO ADVISORY CRITERIA THIS EVENING. THE
SOUTHWEST MAY HOLD OFF UNTIL AROUND MIDNIGHT...BUT TO MAKE THINGS
SIMPLE WILL JUST INCLUDE THE ENTIRE CWA FROM 6 PM CST THIS EVENING
THROUGH NOON CST WEDNESDAY. EXPECT MOST AREAS 25 TO 35 BELOW SO NO
WARNING WILL BE NEEDED.

.LONG TERM...
THE 12 UTC GEM...GFS...AND ECMWF ARE IN DECENT OVERALL AGREEMENT ON
MAIN FEATURES THROUGH MUCH OF THE MIDDLE/EXTENDED PERIODS.
DIFFERENCES DO ARISE SATURDAY AND SUNDAY WHEN A SERIES IF EMBEDDED
SHORT WAVE TROUGHS ADVECT ACROSS THE LOCAL AREA. ALL MODELS CONTINUE
TO INDICATE A MAJOR SHIFT IN THE OVERALL SYNOPTIC PATTERN BY THE END
OF THE WORK WEEK.

MODELS DEPICT THE LONG TERM PERIOD BEGINNING WITH NORTHWEST FLOW
ALOFT OVER THE NORTHERN PLAINS WITH SURFACE HIGH PRESSURE SINKING TO
THE SOUTH AND EAST. DRY AIR REMAINS IN PLACE OVER THE NORTHERN
PLAINS EARLY IN THE PERIOD. DISTURBANCES CONTINUE TO MOVE THROUGH
THE FLOW ALOFT WITH A STRONGER DISTURBANCE DIVING SOUTHEASTWARD
THROUGH ALBERTA AND INTO NORTH DAKOTA DURING THE DAY ON THURSDAY.
THIS DISTURBANCE HELPS TO PUSH A WARM FRONT THROUGH WESTERN AND
CENTRAL NORTH DAKOTA DURING THE DAY. THE ECWMF...NAM..SREF AND GFS
CONTINUE TO INDICATE THE POTENTIAL FOR VERY LIGHT PRECIPITATION WITH
THIS SYSTEM THURSDAY INTO FRIDAY MORNING. WILL MAINTAIN CHANCES FOR
LIGHT SNOW FOR THIS PERIOD. THIS FEATURE MAY ALSO BRING GUSTY
WESTERLY WINDS THURS/THURS NIGHT...WHICH WILL LIKELY CREATE AREAS OF
BLOWING SNOW. RIGHT NOW MODEL CONSENSUS INDICATES MY
WEST...CENTRAL...AND SOUTHEASTERN COUNTIES HAVING THE BEST POTENTIAL
FOR THESE GUSTY WINDS AND BLOWING SNOW. INTRODUCED INTO THE
FORECAST.

THE STAGNANT 500 HPA FLOW REGIME BEGINS TO BREAKDOWN AS THE HUDSON
BAY VORTEX FINALLY PUSHES EASTWARD ALLOWING THE PERSISTENT EASTERN
PACIFIC RIDGE TO PUSH INTO THE WESTERN US. WARM ADVECTION WHICH
BEGINS ON THURSDAY FOLLOWING THE PASSAGE OF THE WARM FRONT CONTINUES
INTO THE WEEKEND. 500 HPA RIDGING CONTINUES TO PROGRESS EASTWARD
WITH THE RIDGE AXIS MOVING INTO WESTERN MONTANA BY LATE FRIDAY OR
EARLY SATURDAY. AT THIS POINT MODELS BEGIN TO SUGGEST THE RIDGE
BREAKING DOWN...AS DISTURBANCES EJECTING OUT OF A TROUGH IN THE GULF
OF ALASKA MOVE TOWARDS AND THOUGH THE REGION...ALLOWING THE FLOW
ALOFT TO BECOME MORE ZONAL THROUGH THE REMAINDER OF THE WEEKEND.
MODELS ARE INDICATING ANOTHER WINDY DAY ON SATURDAY AS AN AREA OF
SFC LOW PRESSURE PUSHES EAST ACROSS CENTRAL SK/MB...TIGHTENING THE
PRESSURE GRADIENT OVER ND. ALOFT...A 100+ KNOT JET STREAK MAY ALSO
RESULT IN MOMENTUM TRANSFER TO THE SURFACE. WILL HAVE TO MONITOR FOR
POSSIBLE WIND HEADLINES. A MORE ZONAL FLOW LATE IN THE WEEKEND WILL
ACT TO COOL OUR TEMPERATURES DOWN A BIT FOR SUNDAY...BUT STILL NEAR
NORMAL. MODELS KEEP THE BULK OF THE UPPER LEVEL ENERGY ASSOCIATED
WITH THESE DISTURBANCES OVER THE WEEKEND TO THE NORTH SO LEFT DRY.
SHOULD BE NOTED MODEL PREDICTABILITY THIS FAR OUT IS PROBLEMATIC
WITH THE TIMING AND PLACEMENT OF SMALL SCALE FEATURES...SO WILL NEED
TO MONITOR FOR PRECIP CHANCES...ESPECIALLY WITH THE WARMER MID LEVEL
AIR IN PLACE COUPLED WITH BELOW FREEZING NIGHTTIME SFC TEMPERATURES.
THE 500 HPA RIDGE BEGINS TO REBOUND EARLY NEXT WEEK OVER THE
NORTHERN PLAINS AND REMAINS IN PLACE THROUGH THE REMAINDER OF THE
PERIOD. THUS A PERIOD OF WELL ABOVE NORMAL TEMPERATURES CAN BE
EXPECTED DAYS 7 AND 8 ALONG WITH DRY WEATHER CONDITIONS. IF THE
LATEST GFS AND EC OUTPUTS REMAIN TRUE...WIDESPREAD 40S TUESDAY ALONG
WITH A FEW AREAS CRACKING THE 50 DEGREE MARK IS VERY POSSIBLE.

&&

.AVIATION...
VFR CEILINGS AND VISIBILITIES TODAY WITH SURFACE HIGH PRESSURE IN
CONTROL. GUSTY WESTERLY WINDS ARE CAUSING SOME BLOWING SNOW AT
KMOT...KDIK...AND KJMS WITH TEMPORARY REDUCTIONS IN VISIBILITY.
WINDS WEAKEN THIS EVENING AND ANY BLOWING SNOW SHOULD DISSIPATE.
VFR CONDITIONS CAN BE EXPECTED THROUGH WEDNESDAY AFTERNOON WITH
SCT TO BKN CLOUD LAYER AROUND 15KFT AFTER 06 UTC.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO
NOON CST /11 AM MST/ WEDNESDAY FOR NDZ001>005-009>013-017>023-
025-031>037-040>048-050-051.

&&

TWH/NH
Hazardous weather outlook, Feb 8, 11:24 AM MST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1224 PM CST TUE FEB 8 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091830-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1224 PM CST TUE FEB 8 2011 /1124 AM MST TUE FEB 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DRIFTING SNOW ACROSS ROADS COULD PRODUCE SOME REDUCED VISIBILITIES
AND SLIPPERY CONDITIONS THIS AFTERNOON AND TONIGHT. SOME AREAS
WILL LIKELY SEE DANGEROUS WIND CHILLS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOME AREAS WILL LIKELY SEE DANGEROUS WIND CHILLS WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

TWH

Nearby

Wind Chill Advisories in North Dakota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.